MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO BIPAP, GER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO BIPAP, GER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DEX700S13
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Skin Disorders (4543)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a bilevel positive airway pressure (bipap) device's sound abatement foam became degraded and the patient developed a skin disease.The details of the patient's required medical intervention are unknown.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to sound abatement foam and became degraded and caused the patient to developed a skin disease.The medical intervention that the patient received in response to the event is currently unknown.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.
 
Additional Manufacturer Narrative
Sections b1, b2, h1, h6 have been corrected in this report as follows: section b1 was corrected for product problem.(both the product problem and adverse event was checked in the previous mdr.) section b2 was corrected to blank.(previously, it was other serious or important medical events.) section h1 was changed from serious injury to malfunction.Section h6 health effects: impact code was updated.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to a cpap device's sound abatement foam.The manufacturer received information alleged sound abatement foam became degraded and caused the patient to developed a skin disease.The device was returned to the third party service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected and dust contamination was found.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed.There were two errors found.The third party service center concludes that they could not confirm the customer's allegation and there was no visible foam degradation and unit was scrapped.Section h6 updated in this report.

Brand Name
DREAMSTATION AUTO BIPAP, GER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12322515
Report Number2518422-2021-02983
Device Sequence Number11858965
Product Code BZD
UDI-Device Identifier00606959024106
UDI-Public00606959024106
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDEX700S13
Device Catalogue NumberDEX700S13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/16/2021
03/17/2023
09/03/2024
Not provided
Initial Report FDA Received Date08/15/2021
Supplement Report FDA Received Date09/10/2021
08/31/2023
12/18/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown